MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that a 132cm cereglide 71 catheter (nic71132c / lot # unknown) and an embotrap iii 6.5 mm x 45 mm (et309645/ lot # unknown) was used for a mechanical thrombectomy procedure.During the procedure, the user reported the event of "thromboembolism" occurred while using both devices.The event was reported as such, ¿the procedure was a mechanical thrombectomy of common carotid artery occlusion (cca).First, manual aspiration was conducted at cca [common carotid artery] by using a 9fr bgc [balloon guide catheter], and a large amount of red thrombus was aspirated.Also, a cereglide 71 was advanced distally and adapt [direct aspiration, first pass technique] was performed.The cca was recanalized.The physician suspected that the lesion in carotid artery still might have been occluded by some potential flowed thrombi from the cca.The physician attempted to retrieve the potential thrombi by using an embotrap 6.5mmx45mm and the 9fr bgc.The embotrap was deployed, and aspiration was conducted by 9fr bgc.A large amount of red thrombus was aspirated again.Finally, external carotid artery was found to be occluded, which was suspected that thrombus might have moved from cca and became embolized during balloon inflation with the 9fr bgc at the origin of cca.It is unknown if additional recanalization was performed to the external carotid artery.Continuous flush was done.The original lesion was common carotid artery.Other concomitant devices were unknown.¿ post-procedure changes in the patient are unknown.Additional information was received on 16-oct-2024.Summary: per the limited information received, external carotid artery became embolized during balloon inflation with the 9fr balloon guide catheter at the origin of common carotid artery (cca).No symptoms were observed at the time of the event.No further information was received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.Thromboembolism is a known potential complication associated with the use of the cereglide71 catheter and embotrap iii device and is mentioned in the instructions for use (ifu) as such for both devices.Based on the available information, there is no indication of any device performance or manufacturing issues related to the reported events.While using the cereglide71 catheter, the initial thrombus at the common carotid artery moved distally, which resulted in an additional retrieval attempt to preclude further complications.While using the embotrap iii device, the second thrombus at the carotid artery was displaced to the external carotid artery.It is unknown if additional recanalization was performed to the external carotid artery.Since the devices were in use during the time the events occurred, the relationship of the used devices as a contributing factor to the reported events cannot be excluded.Additionally, the severity of the event is unknown.Therefore, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20525677
Report Number3011370111-2024-00093
Device Sequence Number8119109
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public10886704082859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
132CM CEREGLIDE 71 CATHETER.; 9F BALLOON GUIDE CATHETER (UNSPECIFIED BRAND).
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown